? change from Combivir to Kivexa?
Sep 11, 2007
I have been taking AZT + 3TC (either separately or since 1999 as Combivir) since seroconversion in 1996, first with PIs, and since 2001 with Efavirenz. I get great results - VL is consistenly undetectable, and T clees range 700-900. Lipodystrophy is now showing. My HIV expert seeks to me change to Kivexa, predominanty for long term health benefits, and also alleviation of the Lipo. My concern arises from fear - if it ain't broke, why fix it? This is especially so since I so much love being alive. Is my fear/concern unfounded? What do you think?
Response from Dr. Pierone
My friend the writer has a circa 1980 IBM electric typewriter which he still uses. He has this stuff called 'white out' that he uses to cover up his mistakes and type over them. Why hasn't he moved on to computers and word processing? You guessed it, it ain't broke. So my question to you is whether your car still has a carburetor or have you moved on to a model with fuel injection?
Clearly, in the modern world we take advantage of advancements in technology to improve the quality and (hopefully length) of our life. Fewer pills, fewer side effects, better results sounds like a winner to me.
However, my only argument is with your HIV expert who recommended the switch to Kivexa (Epzicom, Ziagen + Epivir). Ziagen can produce a hypersensitivity reaction (about 7% risk) which can occasionally be severe, although rarely fatal. Truvada (Viread + Emtriva) would be a better choice because it eliminates this risk and also is associated with better lipid effects.
Thanks for posting and let us know what you decide to do. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Purple Spots Could I Have HIV
- Swollen Lymph Glands Could I Have Acute HIV Infection
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Groin Pain After Genital Rubbing Worried I Have HIV
- Itchy Scrotum After Handjob Sign Of HIV AIDS
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.